MAUDE Adverse Event Report: BECTON DICKINSON US CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER

BECTON DICKINSON US CATHENA 22GX1.00IN STRAIGHT BC; INTRAVASCULAR CATHETER
Catalog Number 386861
Medical Device Problem Codes Shielding Failure (1568); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd us cathena 22gx1.00in straight bc - 386861 - safety shield activation failure.It was reported by customer that they have an issue with the safety feature on the iv needles.Also reported of three times that the safety mechanism is not activating but instead detaching completely, leaving an exposed needle after retraction.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
US CATHENA 22GX1.00IN STRAIGHT BC
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23014502
Report Number2243072-2025-01142
Device Sequence Number15869444
Product Code FOZ
UDI-Device Identifier00382903868612
UDI-Public(01)00382903868612(17)280131(10)5037661
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K220584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number386861
Device Lot Number5037661
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown